Main Article Content
Use of herbal laxatives of grocery without any scientific evidences is frequent. This long-term usage can cause many adverse reactions. Our aim was to overview the melanosis coli due to an herbal drug by presenting the case report of a patient with severe melanosis coli. A 54-year-old Iranian woman was being referred for follow-up of chronic constipation during recent 4 years. When colonoscopy was performed, it showed diffuse mucosal dark discoloration with granularity in all parts of colon especially in ascending, transverse and descending colon. The main constitute of herbal preparation was Danthron. The patient was advised to avoid taking the herbal grocery laxative and dietary modifications were made for constipation. Melanosis coli is a benign pathology when laxatives are discontinued but may be related to an increased risk of colorectal carcinoma, which should always be kept in mind.